I know this post is long but I'm begging you to read it. I need help because as usual I've procrastinated my self right into a bad situation.
Back Story: I'm a 31yo female w/a rapid resting pulse & palpitations. Back when I had insurance, I had a series of appts w/my doc in which my resting heart rate was always high...100-130 bpm high!!! Just to be careful he sent me to a cardiologist who ran me through the usual slew of tests; an ECG, echo, stress test, holter, the works. After all that no cause for my wildly beating heat was found. Oh yeah, I should probably mention that my bp is & always has been 90/60, even during my pregnancy! Anyway, I can't recall the 1st med they gave me but it made my hands cold as ice so I was switched to nadolol, 20mgs 1x a day. Wow, what a dream that was for me!!! It worked so well, had no side effects & even after I'd aged out of my dad's health ins coverage at 24, nadolol was pretty cheap. Life was chugging along & one day I go to get my refill & I'm told the cost is (approx.) $300 for a 3mo supply, 90 pills, 20 mgs & that was w/the free rx discount (which is surprisingly substantial) my pharmacy provides! My jaw hit the floor. WHAT?! Last time it cost me less than $15; Is this some kinda sick joke?! "No ma'am, the acquisition price has gone up." my pharmacist said, in an annoyingly calm tone considering the situation. So I went home & called my doc. He called in atenolol right away & I've been on it for about...oh hell, I don't know, whenever the nadolol cost went through the roof...over a year I think. Atenolol does help me, I take 50mgs 1x a day, but only to a certain extent & not even close to the way nadolol helped me. On the atenolol I sometimes get that uncomfortable feeling when you lay down & can feel your heart pounding in your chest, I get palpitations & Lord help me if I do any thing physical (which is just crazy, I'm 31!). None of those things were an issue w/the nadolol. I haven't tried to switch to a new med because I can barely afford to go to the doc...I'm an unemployed, single mother of 1, living at home w/my dad who pays for my meds & other necessities despite his own financial probs. I'm in the process of trying to get Medicaid until I can find work so w/that being said I ask that we pls stick to my question/problem & not go into matters of health ins.
This is finally where my story becomes my question(s)...
In May our doc announced his retirement but it never occurred to me to ask about my meds! So here I sit w/an ever dwindling amount of atenolol & no current doc. First, is anyone aware of or have experience w/a beta blocker that works as well as nadolol. I know that's a stupid question since every med works differently for every person but I'm curious to hear what ppls experiences are! Second, any suggestions on what to do to make sure I don't run out...by which I mean would you suggest a walk-in clinic as a temp means of getting my rx or do you have any other ideas? I'm a smart woman (under most circumstances! LOL) so it's not like I don't know what I need to do take care of this issue but I always like to get other opinions, ideas & input in case there is something I haven't thought about...I'm smart, not perfect :)
Truly, any ideas will be greatly appreciated! Thank you for your time in reading this & hopefully in replying as well :)
With your heart checking out fine it is likely something outside your heart causing it to beat too fast. This could be a couple of simple things or something a bit more complex. First off, did you have your thyroid checked. Hyperthyroidism presents with a fast resting heart rate. Secondly your bp is low. The low bp in and of itself maybe one of the reasons for the fast pulse. Try drinking lots of water as well if you check out to have good sodium levels maybe think about adding some salt to your diet and see if that helps. Finally do you exercise. A well conditioned heart will slow down your rate and help you feel better in general with what is going on. So maybe try some of those things and see if any of it helps. I unfortunately do not have any experience with meds so I can't advise you on that but wish you the best of luck sorting it out. Please feel better soon.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.